Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Flatulence
Jan 19, 2006

Dear Doctors, Maybe you can help me on a specific problem: I live in Brazil and I'm taking Reyataz, 3TC, Norvir (low dose) and Abacavir and i've been passing through very difficult situations concerning excess of flatulance. I don't know anymore what to do. EVERYTHING I eat seems to be transformed in intestinal gases. I've already talked to my doctor but since then the situation got worse. Very worse! May it be because of the drugs I'm taking? Ive tryied to use Dimeticone (Luftal) - I Don't know if in the USA the name is the same - but it was helpless. What should I do? Thanks for any guidance.

Response from Dr. Henry

Whew=that can be a nuisance and tough to resolve. Sometimes use of lactase to help digest diary products or Beano (to help with a range of beans and vegetables) clearly help some patients. Some patients are very sensitive to protease inhibitors as far as gut complaints (particularly Norvir) so evaluating whether the NOrvir could be stopped or switch the protease inhibitors to something like efavirenz may help certain patients while maintaining HIV control. KH



Previous
Pain in feet and knees
Next
FEW SECONDS OF FUN 6 MONTH OF HORROR

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement